Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 184, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2003, 9:50 PM EDT for Marion County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 9:50 PM EDT (01:50 UTC)
- Expired
- Jul 21, 2003, 10:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Marion County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS51 KCLE 220150
SVRCLE
OHC101-220215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
950 PM EDT MON JUL 21 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 1015 PM EDT
* AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF PROSPECT...OR ABOUT 10
MILES SOUTHWEST OF MARION...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PROSPECT
WALDO
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4056 8327 4060 8297 4050 8296 4045 8303
4045 8325
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jul 21, 3:00 PM EDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EDT MON JUL 21 2003 SVR WX HAS RULED THE CWA TODAY AS AN MCS MOVED ACR THE REGION THIS MORNING AND THEN NEW CONVECTION INTENSIFIED THIS AFTERNOON AS THE MID-LEVEL ROTATION OF THE MCS PASSED ACROSS THE AREA ALONG WITH STG DRYING INDICATED ON THE WATER VAPOR IMAGERY. THE NEXT STG SHORT WAVE NOW OVER NRN LOWER MI WITH ATTENDANT CONVECTION IS GRADUALLY ORGANIZING ACROSS LOWER MI ATTM AS INSTABILITY INCR. THIS ACTIVITY WILL LIKELY MOVE SE INTO NORTHERN OHIO FOR TNGT. IN ADDITION SCT CONVECTIVE CELLS ARE SHOWN OVER W CENTRAL OHIO ATTM. MODELS ARE IN GOOD AGREEMENT WITH LARGE SCALE TROFFING CONT OVER THE ERN STATES THRU THE PD. THE ETA IS FASTER THAN THE GFS IN MOVING THE UPPER LOW E OF THE REGION ON THU. THE SLOWER GFS MAY BE THE BEST SOLUTION. FWC GUIDANCE IS ACCEPTED WITH SOME MODIFICATION. REL .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Jul 21, 5:20 AM EDT, 16 hours 30 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE STILL POSSIBLE TUESDAY BUT THE THREAT WILL DIMINISH BY WEDNESDAY. HOWEVER STEADY AND PERIODS OF HEAVY RAIN MAY CAUSE LOCALIZED FLOODING THROUGH WEDNESDAY EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 9:34 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 41 min |
| Jul 21, 9:47 PM EDT | Flash Flood Warning | CLE | Medina, Portage, Summit, Trumbull | 5 hr |
| Jul 22, 9:30 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 45 min |
| Jul 22, 11:44 AM EDT | Flash Flood Warning | CLE | Portage, Summit, Trumbull, Wayne | 4 hr |
| Jul 22, 12:07 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 38 min |
| Jul 22, 1:31 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 44 min |
| Jul 22, 3:33 PM EDT | Flash Flood Warning | CLE | Portage, Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.